67.8K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Capecitabine/Lapatinib and hair thinning

9 REPLIES 9
Guest user
Not applicable

Re: Capecitabine/Lapatinib and hair thinning

Hello lovely ladies
Just thought I'd let you know that I am now officially off Cap/Lap. It hasn't been especially wondrous for me and to be honest I am glad to be seeing the back of it, although of course that means I'm racing through my options at a furious rate (or so it seems to me!). Had a truly awful Christmas as fluid built up in my abdo and lungs. Finally getting them drained (hopefully tomorrow) and a short break to get the drugs out my system, then probably on to Vinorelbine (trade name Navelbine). Does anyone know anyone who has been on this? I am going to be taking it in tablet form. My onc said that it isn't a specifically-targeted to HER2+ drug so I imagine it's a bit more like a sledgehammer - like Docetaxol?

Anyway, my thanks to everyone who posted on this thread. My top parting tip is Eucarin cream from the pharmacy with 10% urea. Expensive, but I found it really good and the only thing that helped my feet in the end. I sincerely hope you all have a much better and longer-lasting relationship with this drug than me and have as healthy a 2013 as it is possible to have. I'm now off to seek out some Navelbeanies.
xxx
Guest user
Not applicable

Re: Capecitabine/Lapatinib and hair thinning

Chris - Sorry to hear things aren't going well.

Great news, Homer.

I am having problems with my nails starting to lift off. Mostly one thumb and both big toes. Others are very brittle and thinning. My onc seemed to think this was unusual but I am not so sure.

Ann x
Homer
Member

Re: Capecitabine/Lapatinib and hair thinning

Chris,
so sorry to hear that your results were not very good,
try to hold on to the fact that its slow & they have caught sight of it straight away and they are keeping on eye on it.
scan results are never easy and I'm finding it harder each time, i get more edgy after every scan round.
i have my scans every 12weeks so i live my life every 12 weeks, as much as that sounds dreary,
i think we all know that its only a matter of time before the scans show that its on the move again!
Anyhow less of me being depressing
its good you have your feet under control

i hope that by now you have had a little more time to let the news soak in,and you are feeling a little better.

i wish you a peaceful Christmas xxx

kimi x

nearly forgot to say!
i got my latest scan results last monday, chemo is keeping things stable no further spread x

Guest user
Not applicable

Re: Capecitabine/Lapatinib and hair thinning

Hi Homer and Jaspercat. Thanks for your replies. My latest scan results weren't that good - small and slow but definite growth. My breast cancer came back in my lymph nodes, so they are currently monitoring my abdomen and neck. I was previously on Herceptin for 18 months and I took a number of supplements alongside that treatment. However, because Lapatinib is so new, I decided to not take any supplements because I didn't want to affect their efficacy. I am now in a quandary - I have another 8 weeks till my next scan which has been brought forward. I don't know whether to chance it and take the supplements to see if they might slow things down, or still just continue with the drugs alone. Ho hum! I have pretty much got on top of the problems with my feet. My Lymphodoema nurse gave me some free samples of Flexitol which is brilliant. I shall ask my GP to prescribe it when I have finished up the samples. However, feeling permanently full and uncomfortable and fed up. Sorry to sound off! Only got the news yesterday (took 2 weeks for the results to come through!) and still feeling quite raw!
Hope you are both continuing to do well!
Guest user
Not applicable

Re: Capecitabine/Lapatinib and hair thinning

Hi Chris
I have been on cap/lap since Aug and this week I noticed my hair falling out too. I didn't really lose much with doxe/her/carbo as I did the whole scalp cooling thing (very lucky there) but still freaked me out in the shower seeing it in my hands! Keeping hands and feet well moisturised so no problems there! Just getting a bit of nausea but nothing we can't cope with. So far so good really and not had to have any breaks or dose reductions.
Hope you keep nice and stable, keep smiling xx
Kate
Homer
Member

Re: Capecitabine/Lapatinib and hair thinning

hi chris,
as you said its nice to know of someone else on this chemo/trial,
i have not really suffered with the hand/foot problems apart from my big toe nails going black and close to falling off!
its fine though i paint them to hide the black!!
i also had a tip on another breast cancer forum i use, about using a cream called Udderly smooth extra care cream,unscented with Urea, i use it twice a day. i get it from Amazon.
some hospitals I'm told give it you, however mine don't unfortunately!
so far so good like you say SE are minimum compared to the other chemos I've had in the past.
With reference to my hair, its still thinning but growing at the same time!
i have my hairdresser colour it for me with semi permanent dyes, its funny though as last time i had it done the colour i picked wasn't the colour it turned out! myself & my hairdresser agreed its the chemo effecting it....so its a surprise to us both as to what colour it will turn out!
The trial nurse told me not to dye it on chemo but as i'm on it till it stops working, I'm going to enjoy my life x
sending you my love ...keep in touch

Guest user
Not applicable

Re: Capecitabine/Lapatinib and hair thinning

Thanks - what a relief! I did wonder whether it was breaking off as opposed to falling out from the roots. Have you had any problems with your hands or feet? I had to stop for about three weeks after 1 1/2 cycles due to really bad blisters on my feet. Then I went back on a 20% less dose, and I'm now having to have another week off because I've had splits in my heels and infections around my toenails and fingernails which just won't clear up. I'm hoping that the week off will do the trick. In the meantime, I'm spending my evenings in front of the tv with my feet and hands in bowls of salt water trying to heal them!
Other than that, I can put up with the other side effects, they're nothing too bad! It's nice to find someone on the same treatment. Because Lapatinib is so new, there don't seem to be too many people on Cap/Lap.
Thanks for responding to my post. Take care. x
Homer
Member

Re: Capecitabine/Lapatinib and hair thinning

Chris,
don't panic!
I've been on lap/cap since march this year, and yes my hair does thin
i notice in the shower on a morning when i wash it i get strands of hair in my hands, not clumps though like my other chemos in the past. And my hairdresser also remarked that my hair looks like shes layered it but she hasn't! it must just be breaking off
It is still growing though and seems to recover on my week off, as I'm on cap 2 weeks then a week off, lap is take daily with no break.
wishing you well with your treatment
homer x

Anna_BCC
Member

Re: Capecitabine/Lapatinib and hair thinning

Dear Chris23


There are a lot of forum users with tons of personal experience I am sure they can share with you. Also, please do call our freephone helpline Monday-Friday 9-5 or Saturday 10-2 0808 600 8000.


best wishes


Poppy

Guest user
Not applicable

Capecitabine/Lapatinib and hair thinning

Hi, I started Cap/Lap treatment in June this year after 3-weekly Herceptin had stopped working effectively. Apart from the usual side effects, I have noticed over the last couple of months my hair beginning to thin. Nothing like the fallout after FEC and Docetaxol, but a steady thinning all over. Has anyone else suffered the same? Did it reach a point where eventually the tide turned and your hair started growing again? Did it eventually stop and stay thin? Or did it eventually all fall out? The hair loss was the thing I found hardest to bear after FEC and Docetaxol. Really worried what is going to happen - frightened I'm going to end up bald again. I'd be very grateful for any comments/advice from all you lovely ladies out there. Thanks.